Depression

Question
Posted by: | 2017/08/21

Q.

Do I have depression?

11months ago I found out that I'm HIV positive and a week later after my results I started having back pains, headache and sleepless nights so I went to see my doctor everything seemed okay,went to orthopaedic did x-ray but nothing was wrong... however he gave me strong pills for my pain as well as sleeping pills coz I was struggling to sleep.week past I couldn't walk I had to use a crash to balance my right side. After a month I recovered but I'm still emotional and for me to sleep I need to drink one glass of wine or be around people all the time coz I keep losing it when I'm alone. Now I started eating slot and I question everything I do. Could I be experiencing depression? Please help

Expert's Reply

A.

Depression expert
- 2017/08/22

For a start, be very careful of those "strong pills for your pain" and the sleeping pills.  It is easy to get addicted to such medicines, causing far more problems than the pain itself, and they can also add to your depression.  The same applies to the wine.
Yes, you may indeed be developing a depression, and maybe it'd be wise to seek an assessment with a specialist psychiatrist and a discussion of your treatment options. Proper antidepressant medicines (which can also help to relieve pain ) can be helpful.
But also, try to get proper counselling ( maybe through one of the many NGO's offering to help people with HIV problems ).  Counseling can help greatly with this sort of emotional situation, where it's clear these troubles started after you were told you were HIV positive, and no medicines alone will help sort out the troubling feelings and worries that are bothring you.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.